MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Collapse (1099); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a dsa and intracranial thrombectomy procedure, the react-71 catheter was rough and collapsed after multiple attempts to retrieve and enter the long sheath.The procedure involved accessing the internal carotid artery, which had a diameter of 4.2 millimeters and moderate vessel tortuosity.The catheter was prepared and flushed as indicated in the instructions for use.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the react catheter was replaced with a 6f intermediate catheter from achieva and swam again to complete the surgery.Regarding the cause, the customer reported that there was resistance when the long sheath was inserted again after a suction.It collapsed after repeated insertion.The specific reason was unknown.Patient's baseline: tici level 1, nihss 9 points.Patient¿s post-thrombectomy¿condition: tici level 3, nihss 1 point.
 
Additional Manufacturer Narrative
H3: product analysis of react-71, lotno: b737709.As found condition: the react-71 catheter was returned for analysis within a shipping box, a plastic bio-pouch, and an opened react-71 inner pouch.Damage location details: no damage was found with the react-71 catheter hub.However, dried blood was found within the catheter hub.The distal ~18.0cm of the react-71 catheter body was found stretched.The react-71 catheter distal marker/tip was found damaged.Conclusion: based on the device analysis and reported information, the customer¿s ¿resistance¿ report could not be confirmed.However, the customer¿s ¿catheter damage¿ report was confirmed.The react-71 catheter body was found stretched with the distal marker/tip damaged.Possible causes of ¿marker band damage¿ include patient vessel tortuosity, advancing or retrieving the device against resistance, or vessel calcification or stenosis.Possible causes of ¿catheter stretch¿ include patient vessel tortuosity, catheter entrapment, incompatible devices, advancing or retrieving the device against resistance, or excessive force used in the procedure (pushing and pulling).However, the cause of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21536864
Report Number2029214-2025-00571
Device Sequence Number18155282
Product Code DQY
UDI-Device Identifier00847536044197
UDI-Public00847536044197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB737709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/12/2025
04/22/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/07/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale